Immunosuppressive therapy, such as chemotherapy or the use of corticosteroids, may stimulate reactivation of hepatitis B virus (HBV). Most of these episodes occur in patients whose hepatitis B surface antigens are positive (HBsAg+). We report a case of HBV reactivation in a patient with negative HBsAg during chemotherapy for breast cancer, in spite of avoiding corticosteroids. A 68-year-old woman received adjuvant chemotherapy for breast cancer. Her serological examinations showed that HBsAg, HBeAg, and HBV-DNA were all negative. Her chemotherapy consisted of CAF (cyclophosphamide 500 mg/m2, doxorubicin 50 mg/m2, fluorouracil 500 mg/m2) without administration of corticosteroids. She received six cycles of CAF. At day 27 after her sixth CAF, she was admitted to the hospital with acute hepatitis B virus (HBV) reactivation. She received glycyrrhizinic acid by intravenous injection (80 mg/day), ursodeoxycholic acid (300 mg/day), and entecavir (0.5 mg/day). Then she received interferon by intravenous injection (3 million units/day), prednisolon by intravenous injection (45 mg/day), and plasma exchange therapy. However, she died of liver failure. This is a rare case in which HBV reactivation occurred in an HBsAg negative patient during chemotherapy without using corticosteroids. This episode suggests that HBV reactivation may occur during chemotherapy in any patient with a history of HBV infection. Therefore, we recommend checking HBsAg, HBsAb, and HBcAb before starting chemotherapy. Moreover, with positive HBsAb or/and HBcAb patients, HBV-DNA should be checked before starting chemotherapy and monitored during chemotherapy by a sensitive PCR method.